How are these people getting so many narcotics? I have seen posts with people saying they take upwards of 40 pills a day. I think I have a problem and only take upwards of 8 a day. Any advice for me? Will tapering work? Giving my prescription to my spouse to hold me accountable? Please help. Thanks!
Addicts usually purchase their narcotics from the streets and different doctors. If you think you have a problem you are right, you need to get off this medication. I would recommend taking a lower dose every week. Don't over do it because you will experience withdrawal symptoms. I would recommend talking with your doctor. They can be of assistants. There's a medication called Suboxone for addicts. It's Buprenorphine. It's used for pain as well as for Opiate addiction. If you go to Suboxone.com you can find a doctor that prescribes this medication because not all doctors can prescribe this medication. It's a great medications. I've been on it for pain and it works well. There's also a number I want you to call. It's the Here to help program that can direct you in the right direction. In fact just go to this website and you can get started. It's www.heretohelpprogram.com. It's great. I would highly recommend it for you. I hope this helps and good luck to you!
Hi, dragonfly. I am currently on my 16th day coming off a 70 mg. hydrocodone habit. My doctor prescribed them for migraines, but about 8 years ago, I began abusing them. Websites back then made them easily obtainable. I don't even want to think how much money my husband and I wasted over those years. We are supporting each other as we get clean. He stopped first, and has been off them for about six weeks. It's a terrible ride, but it does start getting better. The first week of withdrawals includes diarrhea, headaches, chills, sweating, irritability, etc. My husband experienced an awful problem with something akin to restless leg syndrome, but I didn't. I'm having a lot more trouble with depression. Nothing seems to make me happy, no motivation, etc. We're not giving up, though. We're both determined to get our lives back. I wish you all the best, and applaud you for your courage. I would suggest letting your husband ration the pills, to taper down.
I tried cold turkey on more than one occasion, and it wasn't pretty. Also, remember that he will be going through hell, too. Anyone who loves you will not find it easy to deny you the thing that makes you feel better. But, he will have to be strong and know that it's the best thing he could ever do for you. Good luck!
If your taking the vic's for recreational purposes, which it sounds like you are because you want to quit them. Starting suboxone may not be the best route for you unless you have an underlying problem with chronic pain. 8 pills a day is not severe abuse. Sub is more for people with chronic pain, using heavy opiates, and coming off methodone. No offense intended to the first answerer. Actually, you had the best answer in your own question. Give them to hubby, set a specific date, count your pills and divide them up so you can slowly taper down. Drink tons of water and gatorade, hot showers, sweat it out, Imodium AD and Advil for any withdrawal symptoms. As to your question, people addicted to opiates (myself included) can be very resourceful about getting the pills. Using several different doctors, prescription fraud, buying off the streets.
It sounds like you are ready to quit. Good luck to you and you can always come here for support! By the way, hubby gives me my daily meds in the morning. If I don't make them last, it's tough shit for me. It's a self enforced daily schedule which works for me. Stay strong and wish you much success.
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Mar 2011 • 5 answers
I was prescribed meloxicam to help with edema in my foot after pelvic surgery, is this right for me?
Posted 11 Sep 2011 • 1 answer
Posted 12 Sep 2011 • 2 answers
Posted 19 Sep 2011 • 1 answer
Posted 6 Dec 2012 • 3 answers